MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, NATURAL
Catalog Number 636H
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2023 and suture was used.The suture was breaking and fraying.No further information was provided.There were no adverse consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not confirmed.Additional information has been requested and received.No further information.* when did the issue breakage suture occurred (in the package/removal from package /during passage through tissue)? * when did the issue fraying suture intra-op occurred (in the package/removal from package /during passage through tissue)? * did the fraying suture intra-op & breakage suture occurred in one single suture? please confirm.* device return status.Please document the shipment tracking number: additional information has been requested however not received a device has been received, however clarification is requested whether the product belongs to this complaint.The reported product code: 636h; lot tbmadb for breakage and fraying.However additional samples of product code: 636h; lot: tbmabp were received too.Please advise if these were sent : in addition to this complaint with the same reported issue? for another complaint? or sent in error? h3 evaluation: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned devices.The returned samples determined that it was received one sealed box with thirty-six unopened samples that pertain to the product code.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to fraying, breakage sutures, or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/16/2023.Additional information was requested, the following was obtained: it probably was an oversight on my end when submitting request for a return kit; as they are close to each other than the last alpha letter.My apologies.Are you able to accept? the reason would be the same.It came from the customer that way.Please advise.The following additional information was requested: this complaint is for product code 636h, lot tbmadb.Please advise if a malfunction occurred during the same procedure for the additional returned lot tbmabp.If no malfunction occurred for lot tbmabp, was this lot returned for analysis or in error? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Product complaint # (b)(4).Date sent to the fda: 10/16/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/15/2023.H6 component code: g07002 pending evaluation of returned device.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch tbmadb exp.Date: jan/31/2028 date of mfg.: feb/1/2023.Batch tbmabp.A device has been received for product code 636h lot tbmabp, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The following information was requested, but unavailable: this complaint is for product code 636h, lot tbmadb.Please advise if a malfunction occurred during the same procedure for the additional returned lot tbmabp; if no malfunction occurred for lot tbmabp, was this lot returned for analysis or in error? i do not have any further information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Product complaint # (b)(4).Date sent to the fda: 11/15/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the returned samples determined that it was received one sealed box with thirty-six unopened samples that pertain to the product code 636h, lot tbmadb.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to fraying, breakage sutures, or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Possible lots: tbmadb / tbmabp.A manufacturing record evaluation was performed for the finished device tbmadb / 636h12 batch number, and no non-conformances were identified.Expiration date: jan/31/2028 date of mfg.: feb/1/2023.A manufacturing record evaluation was performed for the finished device tbmabp / 636h batch number and no non-conformances were identified.Expiration date: jan/31/2028 date of mfg.: feb/1/2023.

Brand Name
GUT CHR UD 27IN 3-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
col salvacar
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17715474
Report Number2210968-2023-06535
Device Sequence Number6982021
Product Code GAL
UDI-Device Identifier10705031007185
UDI-Public10705031007185
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number636H
Device Lot NumberTBMADB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/19/2023
10/24/2023
11/20/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/16/2023
11/15/2023
11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown